NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 12, 2013
Pain and heavy feeling in upper thigh
I AM A 72 YEAR OLD WHITE MALE AND I AM HAVING DIFFICULTY WITH MY UPPER THIGHS. MY LEGS FEEL VERY HEAVY AND I HAVE DIFFICULTY STANDING AFTER SITTING FOR A SHORT OR LONG PERIOD OF TIME. I SHUFFLE WHEN I WALK. IS THERE A NAME FOR THIS OR A TREATMENT I SHOULD ASK MY DR. ABOUT. I HAVE TALKED WITH HER SEVERAL TIMES AND SHE SEEMS AS CONFUSED AS I AM. I SAW A TV AD WHERE THE MAN IS WALKING VERY SLOWLY AND WITH GREAT DIFFICULTY AND HE WAS GIVEN A DRUG AND THE RESULTS WERE QUITE REMARKABLE. I HOPE YOU CAN HELP ME. THANKS
If you have already discussed this with your physician and she has expressed her confusion about your symptoms, one option would be to ask her to refer you to a physician in your area who has specialized training in care of older adults - a geriatrician. You need an assessment to evaluate your symptoms before prescribing medication as seen on TV. If you do not have a geriatrician in your area, request that your physician refer you to another doctor so that you have access to a second opinion about your symptoms.
Be persistent in attempts to obtain medical evaluation for your symptoms. Your symptoms are not within the norm for aging changes and need to be evaluated for diagnosis and potential treatment.
Evelyn L Fitzwater, DSN, RN
Associate Professor Emerita
Associate Director of the
College of Nursing
University of Cincinnati